MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK SYRINGE WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK SYRINGE WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Catalog Number 309644
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8339540.Medical device expiration date: 2023-11-30.Device manufacture date: 2018-12-05.Medical device lot #: 9025642.Medical device expiration date: 2023-12-31 device manufacture date: 2019-01-25.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 10 ml bd luer-lok¿ syringe with bd precisionglide¿ needle had an oily substance in the syringe.This was discovered during use.The following information was provided by the initial reporter: material no.: 309644 batch no.: 8339540, 9025642, unknown.It was reported by the consumer that an "oily substance" was found in the barrel of the syringes near the stopper.Consumer reported, seeing a "oily substance" in barrel of syringes, near the stopper.Stated, she's finding "globs" of "oily substance".She's not able to use the syringes.Same item/ref numbers for all three boxes.She provided home address and pharmacy address to send replacement.Customer called in and wanted to report that 80% of the last 3 boxes she received has oily substance on the plunger for the 10ml syringe.
 
Additional Manufacturer Narrative
Investigation summary: loose 10ml syringes and twenty three stoppers were received and evaluated.It was observed the "oily substance" was silicone and was the normal and expected amount per product specification.Note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.The reported defect was not identified in the samples received.The reported defect was not identified in the samples received.A device history record review showed no rejected inspections or quality issues during the production of the two provided lot number(s) that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that 10 ml bd luer-lok¿ syringe with bd precisionglide¿ needle had an oily substance in the syringe.This was discovered during use.The following information was provided by the initial reporter: material no.: 309644 batch no.: 8339540, 9025642, unknown it was reported by the consumer that an "oily substance" was found in the barrel of the syringes near the stopper.Consumer reported, seeing a "oily substance" in barrel of syringes, near the stopper.Stated, she's finding "globs" of "oily substance".She's not able to use the syringes.Same item/ref numbers for all three boxes.She provided home address and pharmacy address to send replacement.Customer called in and wanted to report that 80% of the last 3 boxes she received has oily substance on the plunger for the 10ml syringe.

Brand Name
10 ML BD LUER-LOK SYRINGE WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9294341
Report Number1213809-2019-01118
Device Sequence Number2408741
Product Code FMF
UDI-Device Identifier30382903096443
UDI-Public30382903096443
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309644
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;